17 Aug 2009

VEGANIN (Paracetamol, Caffeine and Codeine Phosphate ) - United Kingdom

Updated: 17 Aug 2009

VEGANIN

For the treatment of mild to moderate pain. Suitable for migraine, headache, rheumatic pain, period pain, toothache, neuralgia, sore throats and feverishness and the symptomatic relief of colds and influenza.

VEGANIN Description, Presentation and Dosage

VEGANIN Description

VEGANIN Drug Class Description

Analgesic, Antipyretic and mild Anti-Inflammatory

VEGANIN Drug Description

Paracetamol 500 mg per tablet Caffeine 30 mg per tablet Codeine Phosphate 8 mg per tablet Film-coated tablet.

VEGANIN Generic Name

Paracetamol, Caffeine and Codeine Phosphate

VEGANIN Presentation

VEGANIN Presentation

White, capsule-shaped tablet with dimensions of 17.55 mm x 7.5 mm and debossed on one face to read PCC.

VEGANIN Manufacturer

Chefaro UK Ltd

Free Medical Education Resources

VEGANIN Dosage

VEGANIN Adult Dosage

For oral administration only.

Adults, the Elderly and Children over 12 years of age:

2 tablets taken with water every 4-6 hours

No more than 8 tablets in 24 hours

Do not give to children under 12 years of age.

Do not take for more than 3 days without consulting a doctor.

VEGANIN Child Dosage

Children over 12 years of age: 2 tablets taken with water every 4-6 hours No more than 8 tablets in 24 hours Do not give to children under 12 years of age. Do not take for more than 3 days without consulting a doctor

VEGANIN Elderly Dosage

See Adult Dosage

VEGANIN Precautions, Reactions and Contraindications

VEGANIN Special Precautions

VEGANIN Special Precautions

Care is advised in the administration of paracetamol to patients with severe renal or severe hepatic impairment. The hazard of overdose is greater in those with non-cirrhotic alcoholic liver disease.

Care should be taken in administering the product to any patient whose condition may be exacerbated by opioids, particularly the elderly, in whom there is increased sensitivity to the central and gastro-intestinal effects, those on concurrent treatment with other CNS depressant drugs, those with prostatic hypertrophy and those with inflammatory or obstructive bowel disorders.

Patients should be advised not to exceed the recommended dose.

Patients should be advised not to take other paracetamol-containing products concurrently.

If symptoms persist, patients should consult a doctor.

Keep out of the reach and sight of children.

VEGANIN Adverse Reactions

VEGANIN Adverse Reactions

Adverse effects of paracetamol are rare, but hypersensitivity including skin rash may occur. There have been a few reports of blood dyscrasias including thrombocytopenia and agranulocytosis, but these were not necessarily causally related to paracetamol.

Codeine can produce constipation and drowsiness. Occasional effects are nausea, vomiting, sweating, facial flushing, dry mouth, blurred or double vision, dizziness, postural hypotension, headache, vertigo, palpitations, allergic reactions (itch, skin rash, facial oedema), and difficulties in micturition (dysuria, increased frequency, decrease in amount). Side-effects which occur rarely include hallucinations, nightmares, restlessness and stomach cramps. The frequency and severity are determined by dosage, duration of treatment and individual sensitivity and are unlikely at this dosage. Tolerance and dependency can occur, especially with prolonged high doses of codeine.

High doses of caffeine may produce headache, tremor, nervousness and irritability.

VEGANIN Contraindications

VEGANIN Contraindications

Hypersensitivity to paracetamol, caffeine, codeine or any of the other constituents. Conditions where morphine and opioids are contraindicated, eg acute asthma, respiratory depression, acute alcoholism, head injuries, raised intra-cranial pressure and following biliary tract surgery.

Related Drugs - Pain Management

Back to top